Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 10, 1999, 7:40 PM MDT for Prowers County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 1999, 7:40 PM MDT (01:40 UTC)
- Expired
- May 10, 1999, 8:35 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 166 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KPUB 110129 RRA SVRPUB COC099-110235- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 734 PM MDT MON MAY 10 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PROWERS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 835 PM MDT * AT 2500 MDT...RADAR SHOWED A SEVERE STORM TEST..TEST..TEST MOVING TEST...TEST. SOME LOCATIONS AFFECTED WILL BE TEST..TEST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:10 PM MDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 10, 2:10 PM MDT, 5 hours 30 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 210 PM MDT MON MAY 10 1999 CHALLENGE SHORT-TERM WILL BE POPS AND TEMPERATURES. CWFA CURRENTLY EXPERIENCING SOME PRECIPITATION OVER NORTHERN EL PASO COUNTY WHILE REMAINDER OF REGION UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES WITH BELOW CLIMO TEMPERATURES. SURFACE FRONT CURRENTLY HUNG UP ALONG FRONT RANGE WHILE NTRANS ETA INDICATES UPPER LOW TO ROTATE NORTH OF REGION...(I.E. AT 12Z MONDAY UPPER LOW CENTER WAS OVER WEST-CENTRAL MONTANA AND THEN MOVES INTO WESTERN NORTH DAKOTA BY 18Z TUESDAY). FORECAST LAPSE RATES IN THE 7C TO 8C RANGE TONIGHT AND THEN BECOMES LESS FAVORABLE ON TUESDAY...ALSO NTRANS ETA AND TIME-HEIGHTS SUPPORT FAVORABLE LIFT TONIGHT INTO TUESDAY...THEREFORE WILL CONTINUE WITH FORECAST OF WIDELY SCATTERED TO SCATTERED POPS TONIGHT AND TUESDAY. TEMPERATURES TO REMAIN COOL TONIGHT/TUESDAY AND TUESDAY NIGHT WITH FREEZING TEMPERATURES POSSIBLE TONIGHT AT COS. DRY CONDITIONS SHOULD THEN PREVAIL OVER THE REGION FROM TUESDAY NIGHT INTO WEDNESDAY ALONG WITH WARMER TEMPERATURES ON WEDNESDAY AS ZONAL/DOWNSLOPE PATTERN SHOULD TAKE HOLD. WILL KEEP EXTENDED FORECAST AS IS...DRY AND WARM...BUT WILL NEED TO MONITOR SOME POTENTIAL RETURN GULF FLOW LATE IN PERIOD. .PUB...NONE. 77
In the hours before
Local storm report, May 10, 7:28 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT MON MAY 10 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0638 PM LAS ANIMAS CO 1 INCH HAIL
05/10/99 BENT
0640 PM 1 E LAS ANIMAS CO .50 INCH HAIL
05/10/99 BENT
0645 PM LAS ANIMAS CO .75 INCH HAIL
05/10/99 BENT
0650 PM FT LYON CO .75 INCH HAIL
05/10/99 BENT
0652 PM FT LYON CO .50 INCH HAIL
05/10/99 BENT
0653 PM FT LYON CO .75 INCH HAIL
05/10/99 BENT
0715 PM LAMAR CO .25 INCH HAIL
05/10/99 PROWERSLocal storm report, May 10, 7:28 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT MON MAY 10 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0638 PM LAS ANIMAS CO 1 INCH HAIL
05/10/99 BENT
0640 PM 1 E LAS ANIMAS CO .50 INCH HAIL
05/10/99 BENT
0645 PM LAS ANIMAS CO .75 INCH HAIL
05/10/99 BENT
0650 PM FT LYON CO .75 INCH HAIL
05/10/99 BENT
0652 PM FT LYON CO .50 INCH HAIL
05/10/99 BENT
0653 PM FT LYON CO .75 INCH HAIL
05/10/99 BENT
0715 PM LAMAR CO .25 INCH HAIL
05/10/99 PROWERSNearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.